Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 21, 2022, 9:36 PM CST for Latimer County, Pittsburg County, Pushmataha County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2022, 9:36 PM CST (03:36 UTC)
- Expired
- Feb 21, 2022, 10:15 PM CST
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 146 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Feb 21, 8:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
519
WUUS54 KTSA 220336
SVRTSA
OKC077-121-127-220415-
/O.NEW.KTSA.SV.W.0002.220222T0336Z-220222T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
936 PM CST Mon Feb 21 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Pushmataha County in southeastern Oklahoma...
Southwestern Latimer County in southeastern Oklahoma...
Southeastern Pittsburg County in southeastern Oklahoma...
* Until 1015 PM CST.
* At 936 PM CST, a severe thunderstorm was located 9 miles east of
Stringtown, moving northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Clayton... Hartshorne...
Clayton Lake State Park... Stanley...
Dunbar... Haileyville...
Sardis... Dow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CST for southeastern
Oklahoma.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3450 9578 3451 9577 3451 9567 3459 9567
3459 9588 3466 9588 3492 9555 3452 9524
3439 9578
TIME...MOT...LOC 0336Z 239DEG 40KT 3451 9590
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:22 PM CST, 14 minutes earlier.
Area forecast discussion, Feb 21, 9:22 PM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
922 PM CST Mon Feb 21 2022
...New SHORT TERM...
.SHORT TERM...
(The rest of tonight)
Issued at 922 PM CST Mon Feb 21 2022
At mid evening...southerly low level flow continued to transport
moisture back into the region ahead of a cold front currently
positioned across Southeast Kansas. This moisture was allowing for
60+ deg dewpoints to pool along and south of Interstate 40...while
mid to upper 50 dewpoints were common elsewhere over the CWA. Also
at the surface...a warm front type surface boundary was located
near the northern portion of the 60 deg dewpoints from Pittsburg
co into Sebastian co. The combination of the mentioned above along
with an increasing low level jet....strong shear values and 400+
m2/s2 low level helicity values have allowed for continued
destabilization across the CWA. Thus...with showers and storms
entering Southeast OK...a tornado watch has been issued for much
of East Central and Southeast Oklahoma as well as Northwest
Arkansas through 4 4AM.
Overnight tonight...thunderstorms are expected to expand in
coverage across the CWA as an embedded mid level wave lifts
northeast within the southwesterly flow aloft...while at the same
time the cold front makes its way into Northeast Oklahoma. The
strong shear values...50-70KT low level jet and 50s/60s dewpoints
will continue to aid in storms having the potential to become
severe. Large hail and damaging winds look to be the primary
threats. However with the surface boundary mentioned
above...storms rooted along/interacting with the boundary will aid
in a continued tornado potential into the overnight hours. Latest
CAM /short- term guidance continues to show max updraft helicity
values over an area from Pittsburg co to Madison co overnight.
Thus...these locations will have the higher tornado potential.
Also possible overnight...will be the potential for bows/line
segments which could develop quick spin- ups along the leading
line. Severe potentials will remain likely through much of the
overnight and then start to weaken late tonight with the majority
of the severe potential ending around sunrise Tuesday. Precip
looks to taper off from west to east late tonight/early Tuesday
morning and exit Northwest Arkansas by mid/late morning.
The cold front looks to be a little south of Interstate 44 early
Tuesday morning with falling temperatures and gusty northerly
winds behind the frontal passage. Thus...lows temps tonight look
to be around 14z with low 30s in Osage co to mid 50s/lower 60s
ahead of the front in Southeast Oklahoma and much of Northwest
Arkansas. For the evening update...have adjusted pops/wx based on
latest trends/short-term guidance and also adjusted timing of the
cold front late tonight. The rest of the forecast seems in good
shape at this time.
&&
.LONG TERM...
(Tuesday through Monday)
Issued at 107 PM CST Mon Feb 21 2022
The showers and thunderstorms are set to exit the area Tuesday
morning as the cold front moves to the south and east. The
temperature forecast for Tuesday is tricky with temperatures
generally falling or remain steady across much of the area.
However, the cold air will become more noticeable Tuesday night
into Wednesday morning with lows in the teens and twenties Wednesday
morning.
With these cold temperatures in place at the surface, the next couple
of rounds of precipitation Wednesday and Thursday will be problematic.
The first round of precipitation will commence on Wednesday morning
as isentropic lift associated with the southwesterly flow aloft
combines with a subtle shortwave to produce a wintry mix of freezing
rain and sleet that will spread to the northeast across the region
through the day Wednesday before tapering off Wednesday evening. The
next round is expected Thursday morning into Thursday afternoon as
a mid-level shortwave moves out of the Southwest United States and
across the Plains. Again this will primarily be a mix of freezing rain
and sleet, especially Thursday morning. The freezing rain may change
over to rain by Thursday afternoon across southeast Oklahoma into
west-central Arkansas. Some light snow may also be possible Thursday
afternoon across portions of northeast Oklahoma and northwest Arkansas
as the event begins to wind down. The confidence in the sleet and
ice accumulations meeting Winter Storm or Ice storm criteria is
high enough that a Winter Storm Watch has been issued for all of
eastern Oklahoma and western Arkansas from 12z Wednesday through
00z Friday. During the two day period some locations could see
around 1/2 inch of ice while others areas could see around 1 inch
of sleet accumulations. Still difficult to actually pinpoint precip
types and amounts but significant impacts to travel are expected.
Power outages could also be problematic with northerly winds of
10 to 15 mph during this time. The precipitation is expected to
come to an end Thursday evening as the mid-level disturbance exits
to the east.
Warmer temperatures are expected Friday and into Weekend. However,
there will be another chance of a light wintry mix across southern
portions of the area as another mid-level shortwave sweeps across
the area.
&&
.AVIATION...
(00Z TAFS)
Issued at 519 PM CST Mon Feb 21 2022
Mainly VFR conditions expected into the evening with some areas of
MVFR cigs across northwest Arkansas. Showers and thunderstorms
will increase in coverage after 04-05Z, with reduced cigs and
visibilities in the stronger storms. A strong cold front will
sweep through the late tonight into early Tuesday morning, with
precipitation ending and northwest winds becoming gusty. Should
see some improvement in cigs by Tuesday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 37 43 17 28 / 70 10 0 70
FSM 62 63 28 33 / 100 40 0 90
MLC 53 59 22 31 / 100 10 0 90
BVO 32 35 15 27 / 60 10 0 50
FYV 58 58 20 31 / 100 40 0 90
BYV 58 60 22 33 / 100 50 0 80
MKO 47 54 20 30 / 100 10 0 90
MIO 39 43 17 28 / 90 20 0 70
F10 40 49 20 29 / 100 10 0 80
HHW 64 66 29 37 / 70 20 0 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from midnight tonight to 6 AM CST Tuesday for OKZ049-
069-072>076.
Winter Storm Watch from Wednesday morning through Thursday
afternoon for OKZ049-053>076.
AR...Flood Watch from midnight tonight to 6 AM CST Tuesday for ARZ001-
002-010-011-019-020-029.
Winter Storm Watch from Wednesday morning through Thursday
afternoon for ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...20
LONG TERM....10
AVIATION...18Hazardous weather outlook, Feb 21, 9:36 PM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 936 PM CST Mon Feb 21 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 936 PM CST Mon Feb 21 2022 ...SEVERE STORM POTENTIAL TONIGHT AND IMPACTING WINTER WEATHER MID WEEK... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Southeast of Interstate 44 and also Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly Southeast of Interstate 440 and also Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Mainly Along and South of a McAlester to Fayetteville Line. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...East Central and SOutheast Oklahoma as well as Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to spread northeast across much of eastern Oklahoma and northwest Arkansas overnight tonight ahead of a cold front moving into the region. Sufficient instability and wind shear are expected to support severe storms with the greater potential over east central and southeast Oklahoma as well as northwest Arkansas. Large hail and locally damaging winds are the primary hazards. A tornado potential also remains possible with the possibility of quick spin ups along the leading line of storms through the overnight hours. Locations with the higher tornado potential are forecast to be across southeast Oklahoma into northwest Arkansas. Additionally, an axis of heavy rainfall is likely to develop with the heaviest rainfall forecast across parts of southeast Oklahoma into northwest Arkansas where a flood watch is in effect tonight. Isolated storms may continue into Tuesday morning before spreading farther east as the strong cold front moves further into the region. Also, overnight, breezy south winds will become gusty northerly winds behind the cold front late tonight. The cold front is forecast to be across northeast Oklahoma early Tuesday morning. This wind shift could impact any ongoing fire suppressions. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...High Wind Potential...Dangerous Wind Chill Potential. WEDNESDAY AND THURSDAY...Winter Weather Potential...Dangerous Wind Chill Potential. FRIDAY...Dangerous Wind Chill Potential. SATURDAY...Winter Weather Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Impactful winter weather is expected across eastern Oklahoma and northwest Arkansas Wednesday through Thursday. A mixture of freezing rain and sleet will impact travel conditions and there will be potential power grid issues across locations with the heaviest icing accumulations. The heaviest accumulation periods currently appear to be Wednesday during the day and again Thursday during the day. Precipitation is forecast to end from west to east Thursday afternoon and evening. In addition to the winter weather, gusty northerly winds and sharply colder temperatures will overspread the region on Tuesday. Very cold wind chill values will develop Tuesday night and continue at times through Friday night. An upper level disturbance may bring another round of light wintry weather on Saturday. EMERGENCY MANAGEMENT PLANNING STATEMENT... Severe weather potential will increase tonight with a quick transition to winter weather impacts Wednesday through Thursday. Anticipate travel impacts through the winter event and understand power interruptions are possible within any corridor of heavier icing amounts. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 10:04 PM CST | Special Weather Statement | TSA | Latimer | 26 min |
| Feb 21, 10:14 PM CST | Special Weather Statement | TSA | Latimer | 31 min |
| Feb 21, 10:32 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 16 min |
| Feb 21, 11:19 PM CST | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Sequoyah | 3 hr |
| Feb 21, 11:26 PM CST | Special Weather Statement | TSA | LeFlore | 34 min |
| Feb 21, 11:32 PM CST | Tornado Warning | TSA | LeFlore | 23 min |
| Feb 21, 11:37 PM CST | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| Feb 21, 11:53 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 20 min |
| Feb 22, 12:34 AM CST | Special Weather Statement | TSA | Pushmataha | 41 min |
| Feb 22, 12:52 AM CST | Special Weather Statement | TSA | Choctaw | 38 min |
| Feb 22, 1:10 AM CST | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 35 min |
| Feb 22, 1:37 AM CST | Special Weather Statement | TSA | LeFlore | 38 min |
| Feb 22, 3:58 AM CST | Special Weather Statement | TSA | Choctaw | 32 min |
| Feb 22, 2:59 PM CST | Winter Storm Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 13 more | 48 hr |
| Feb 22, 2:59 PM CST | Winter Weather Advisory | TSA | Craig, Nowata, Ottawa, Pawnee, Washington | 48 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.